Discussions that mention norvasc

High & Low Blood Pressure board


I had an episode almost 2 years ago where I had what I thought was a heart attack. However, it turned out not to be that. In the mean time, the first cardiologist said that I "probably" have HBP. He put me on atenylol the first night of my hospital stay and it made me sick. I had a severe headache and tossed my cookies ;) - they said that my BP was too low so they were reducing the dosage to 5MG. 2 weeks later I went for a follow-up with this cardiologist who said he didn't know why I had a heart attack "sometimes we just don't know what causes these things" and then I said well are you sure I have high blood pressure because I've never had it before and asked how it's determined. He said well your blood pressure is in "normal ranges" now and your taking HBP medicine so I must have it.

After that I went to another cardiologist who changed my prescription, diagnosed me with a condition referred to as Broken Heart Syndrome AKA myocardial stunning. Said I had no heart damage and probably don't have high blood pressure but lets wait and see.

My BP when I take it at home is almost always 110/63 - pulse is usually in the 50 to 60 range. My current meds are 5mg Norvasc and 25 MG of Toporal. I reduced the Toporal myself from 50 to 25 MG because I woke up one morning with my BP at 105/52 and just felt like I couldn't get out of bed.

SO - with all this in mind - how the heck could I have HBP? Is there long term affects for taking the meds if you actually don't have it? It really does affect my ability to get up and go like I used to and so I want to go off it but should I push my cardiologist on this or not? When I asked him last year he said it wasn't hurting me to keep me on it so lets just keep it this way. What do you think?
[QUOTE=linda1962;3339394].... He said well your blood pressure is in "normal ranges" now and your taking HBP medicine so I must have it.

I don't believe what he told you is true..first of all, it takes time for some of these meds to become effective (1-2 weeks for atenolol and as much as 4-6 weeks for other meds), and if all bp meds were effective, it wouldn't be necessary to change meds providing the side effects were tolerable. I'm not quite clear on the timeline of your medication but it sounds like your pressures dropped the day after taking atenolol and I doubt very much that the drug had anything to do it.
.
[QUOTE]My BP when I take it at home is almost always 110/63 - pulse is usually in the 50 to 60 range. My current meds are 5mg Norvasc and 25 MG of Toporal. I reduced the Toporal myself from 50 to 25 MG because I woke up one morning with my BP at 105/52 and just felt like I couldn't get out of bed.

SO - with all this in mind - how the heck could I have HBP? Is there long term affects for taking the meds if you actually don't have it? It really does affect my ability to get up and go like I used to and so I want to go off it but should I push my cardiologist on this or not? When I asked him last year he said it wasn't hurting me to keep me on it so lets just keep it this way. What do you think?

I would question whether you actually have high blood pressure.

I think that the use of medication is risky/dangerous and should only be done as a last resort. Whether it be short term or long term all drugs have health risks.

I think you should work with your health care providers (doctor and pharmacist) to reduce and eliminate your medication.

And by the way, did anyone even discuss lifestyle changes???

Bethsheba